MAUDE Adverse Event Report: MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 10FCC13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the 10fcc13 sheath with lot number 0012816917 was returned and analyzed.Visual inspection before functional testing and dissection was performed on the shaft and handle.No anomaly was identified during the external visual inspection.All the handle and shaft were intact with no apparent issue.The steering mechanism and deflection test were performed.No anomaly was discovered.The performance test with sentinel blackbelt leak tester was performed.The pressure and vacuum test were in acceptable ranges.In conclusion, the reported clinical issue, pericardial effusion, was not confirmed through analysis.The sheath did not fail the returned product inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a cardiac ablation procedure, a pericardial effusion occurred.The case was aborted after the transeptal puncture.The patient was under general anesthesia.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id: pscc100 product type: catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was later reported that the physician pulled back into the right atrium and performed some additional lesions near the superior vena cava (svc).The sheath was moved back into the left atrium for additional ablation, but it was noted that the left atrium looked very small on intracardiac echocardiography (ice) and had trouble getting into it.At this point, the sheath and catheter were both still in the body.The catheter was removed out of the body and a transesophageal echocardiogram (tee), confirmed a pericardial effusion.
 
Additional Manufacturer Narrative
Related report number from duplicate submission: 9612164-2025-06066.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FLEXCATH CONTOUR¿ STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23768853
Report Number9612164-2025-06109
Device Sequence Number18790036
Product Code DRA
UDI-Device Identifier00763000659080
UDI-Public(01)00763000659080(17)270519(10)0012816917(20)01
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K232321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10FCC13
Device Catalogue Number10FCC13
Device Lot Number0012816917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/18/2025
Not provided
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/15/2026
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Other;
Patient SexUnknown